Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS State College, PA

June 4, 2011Somerset County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 4, 2011, 4:12 PM EDT for Somerset County, Pennsylvania. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2011, 4:12 PM EDT (20:12 UTC)
Expired
Jun 4, 2011, 4:30 PM EDT
In force
18 min
Issued by
NWS State College, PA

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS81 KCTP 042012
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT SAT JUN 4 2011

PAZ033-042030-
SOMERSET PA-
412 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF  
SOMERSET...MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS. THIS STORM WILL 
BE NEAR ROCKWOOD AROUND 420 PM AND BERLIN AROUND 430 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 122.

THIS WILL ALSO IMPACT ROUTE 219.

LAT...LON 3997 7886 3982 7889 3982 7912 4009 7922
      4013 7916

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:33 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 4, 3:33 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION
LATE THIS AFTERNOON AND TONIGHT. A LINGERING TROUGH OF LOW
PRESSURE WILL REMAIN ACROSS EASTERN PENNSYLVANIA ON SUNDAY. A
BLOCKING PATTERN WILL LIKELY KEEP PENNSYLVANIA IN A DRY NW FLOW
EARLY NEXT WEEK. HOWEVER...THE BLOCK SHOULD BREAK DOWN DURING THE
SECOND HALF OF THE WEEK...ALLOWING AN UPPER RIDGE TO OVERSPREAD
PA. THIS WILL RESULT IN A BRIEF SPELL OF HOT AND HUMID WEATHER...
BEFORE A COLD FRONT MOVES ACROSS THE REGION LATE THU.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MCS WITH ELEVATED CONVECTION ACROSS MOST OF CENTRAL PA CONTS TO
QUICKLY PROPOGATE SOUTHWARD. IMPRESSIVE LOW-MID LEVEL INFLOW FROM THE
OHIO VALLEY WITH WHERE SURFACE DEWPOINTS RANGING THROUGH THE 50S
TO AROUND 60 HAS MAINTAINED THIS SYSTEM SINCE EARLY THIS MORNING
AS IT TRACKED FROM ONTARIO SOUTHEASTWARD ACROSS LAKE ERIE AND
POINTS SOUTHEAST. ISOLATED WIND DAMAGE REPORTS ACROSS THE NORTH AS
THE LINE TRACKED OFF OF LAKE ERIE. TRACKING AN AREA OF MODERATE
RAINFALL NOW HEADING INTO THE LOWER SUSQ. AND ONE STRONGER CELL
OVER CAMBRIA COUNTY WHICH COULD BE PRODUCING SOME HAIL.

AFTER MCS RAPIDLY EXITS SOUTH CENTRAL AREAS LATE THIS AFTERNOON...
MODELS SUGGEST ADDITIONAL ACTIVITY DEVELOPS TONIGHT AS A FRONT
CROSSES THE AREA. IT APPEARS THIS MAY TAKE PLACE LATE EVENING AND
OVERNIGHT FOR A RUMBLY TIME FOR SOME...AND GENERALLY WENT WITH
SREF POPS FOR THE OVERNIGHT HOURS. ONGOING ACTIVITY WILL KEEP THIS
DISCUSSION BRIEF FOR NOW.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
DID NOT MAKE MANY CHANGES...DID CUT POPS BACK TO FAR EASTERN
AREAS ON SUNDAY...AS IT LOOKS LIKE THE CURRENT SYSTEM IS OUT
OF THE AREA BY EARLY AFT. NAM IS WETTER WITH POPS TONIGHT INTO
SUNDAY THAN THE GFS. GFS HAS LOWER DEWPOINTS BY ABOUT 5 DEGREES.
THINK THE KEY IS THE CURRENT CONVECTION THAT WILL LIKELY PULL
MORE STABLE AIR BACK IN FROM THE NE THIS AFT. CURRENT CONVECTION
FIRED ON A STRONG ELEVATED WESTERLY FLOW OF HIGH DEWPOINT AIR
FROM THE WESTERN LAKES AND PLAINS. THE MCS CIRCULATION CENTER
LOOKS TO BE NEAR BGM.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AGAIN...NOT MANY CHANGES TO THE PACKAGE.

THE NAM HINTS AT ANOTHER CONVECTIVE COMPLEX DROPPING SE ON TUE...
WHILE GFS IS MAINLY DRY. THUS I DID NOT UP POPS TO HIGHER LEVELS
FOR TUE.

WED AND THU WILL BE ON THE HOT AND HUMID SIDE. 500 MB HEIGHTS NOT
AS HIGH AS LAST WEEK...SO LEFT POPS IN FOR WESTERN AREAS ON WED...
AND ACROSS THE REGION ON THU...AS THE AIRMASS WILL LIKELY NOT BE
CAPPED OFF.

COLD FRONT MOVES IN LATE THU NIGHT/EARLY FRIDAY MORNING.

WENT WITH A DRY FCST AFTER THU NIGHT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND POSSIBLE TSRA WILL CONTINUE THIS EVENING
AS A COLD FRONT TRACKS ACROSS THE AREA OVERNIGHT. EXPECT HIGHER
LOW LEVEL MOISTURE TO WORK INTO WESTERN AND NORTHWESTERN AREAS
OVERNIGHT WITH THE PASSAGE OF A FRONT...AND INTRODUCE LOWER CIGS
AND VSBYS (MVFR...WITH SOME LOCAL IFR ESPECIALLY IN THE KJST
AREA).

FRONT MAY AGAIN ACT AS A FOCUS FOR SHRA AND TSRA SUNDAY...
ESPECIALLY OVER EASTERN AREAS.

OUTLOOK...
MON-WED...MAINLY VFR WITH WEAK HIGH PRESSURE OVER THE REGION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/FITZGERALD/MARTIN
NEAR TERM...DEVOIR
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...JUNG
Hazardous weather outlook, Jun 4, 3:14 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT SAT JUN 4 2011

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-051915-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-051915-
WARREN-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 1:42 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND DMG     WARREN                  41.84N  79.14W
06/04/2011                   WARREN             PA   PUBLIC

            TREES AND LARGE BRANCHES DOWN.

&&

EVENT NUMBER CTP1100225

GAD
Special weather statement, Jun 4, 1:50 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SAT JUN 4 2011

PAZ012-017>019-024>026-041815-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
150 PM EDT SAT JUN 4 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CENTRE...NORTHEASTERN
BLAIR...NORTHEASTERN CAMBRIA...NORTHERN HUNTINGDON...SOUTHERN
CLEARFIELD AND WEST CENTRAL CLINTON COUNTIES...

AT 146 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM 6
MILES NORTHEAST OF PINE GLEN TO WOODLAND TO TROUTVILLE...MOVING
SOUTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE SHOWERS.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THESE SHOWERS WILL BE NEAR PHILIPSBURG AND UNIONVILLE AROUND 150
PM...BOALSBURG AROUND 200 PM AND FRANKLINVILLE AROUND 215 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 119 AND 165...I-99 BETWEEN MILE MARKERS 41
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.

LAT...LON 4104 7881 4104 7843 4127 7795 4083 7748
      4058 7797 4059 7871 4076 7881

FORECASTER: DANGELO
Special weather statement, Jun 4, 2:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT SAT JUN 4 2011

PAZ024-025-033-034-041915-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
249 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT BLAIR...CAMBRIA...NORTH CENTRAL
BEDFORD AND NORTHEASTERN SOMERSET COUNTIES...

AT 246 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER NORTHERN
CAMBRIA COUNTY...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 55 MPH AND PENNY SIZE HAIL ARE POSSIBLE. THESE STORMS
WILL BE NEAR LORETTO AROUND 255 PM...LILLY AROUND 300 PM...LAKEMONT
AROUND 305 PM...SKI GAP AROUND 310 PM AND CLAYSBURG AROUND 315 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 12 AND 43.

LAT...LON 4036 7900 4054 7890 4070 7848 4057 7819
      4036 7821 4030 7826 4024 7824 4015 7917

FORECASTER: DANGELO
Special weather statement, Jun 4, 3:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT SAT JUN 4 2011

PAZ024-025-033-034-041945-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
314 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...NORTHERN
BEDFORD...SOUTH CENTRAL CAMBRIA AND SOUTHWESTERN BLAIR COUNTIES...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNLO...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR OSTERBURG AROUND 320 PM...CESSNA
AROUND 330 PM AND BEDFORD AROUND 340 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 154...I-99 BETWEEN
MILE MARKERS 0 AND 19.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 4017 7819 3996 7842 3990 7876 4026 7881
      4038 7851

FORECASTER: DANGELO
Special weather statement, Jun 4, 3:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT SAT JUN 4 2011

PAZ024-033-042000-
CAMBRIA PA-SOMERSET PA-
338 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES WEST OF
WESTMONT...MOVING SOUTHEAST AT 45 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. THIS STORM WILL BE NEAR BELMONT
AROUND 345 PM...SCALP LEVEL AROUND 350 PM...DUNLO AROUND 355 PM AND
OGLETOWN AROUND 400 PM.

LAT...LON 4030 7905 4031 7905 4036 7900 4042 7896
      4031 7863 4028 7864 4028 7865 4011 7873
      4026 7908

FORECASTER: DANGELO
Special weather statement, Jun 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT SAT JUN 4 2011

PAZ033-042030-
SOMERSET PA-
412 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
SOMERSET...MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS. THIS STORM WILL
BE NEAR ROCKWOOD AROUND 420 PM AND BERLIN AROUND 430 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 122.

THIS WILL ALSO IMPACT ROUTE 219.

LAT...LON 3997 7886 3982 7889 3982 7912 4009 7922
      4013 7916

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:14 PM EDTSpecial Weather StatementCTPMcKean, Warren46 min
Jun 4, 12:47 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren58 min
Jun 4, 1:21 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk39 min
Jun 4, 1:50 PM EDTSpecial Weather StatementCTPCentre, Clearfield25 min
Jun 4, 2:49 PM EDTSpecial Weather StatementCTPBlair, Cambria26 min
Jun 4, 3:14 PM EDTSpecial Weather StatementCTPBedford31 min
Jun 4, 3:38 PM EDTSpecial Weather StatementCTPCambria22 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.